Ohio, 2005

High Wind in Ohio, November 6, 2005

November 6, 2005 · NWS CLE · 17 events in 17 counties and zones

A very strong area of low pressure passed to the north of Lake Erie on November 6th. A cold front trailing the low swept east across northern Ohio and produced damaging winds.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$410,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

A very strong area of low pressure passed to the north of Lake Erie on November 6th. A cold front trailing the low swept east across northern Ohio and produced damaging winds. The front moved through the Toledo area around daybreak and reached the Interstate 71 corridor by midday. The front exited Ohio to the east during the afternoon. Westerly winds behind the front gusted in excess of 50 mph. Hundreds of trees were downed across northern Ohio. Fallen trees damaged several homes. There were also many reports of snapped power poles and downed lines resulting in scattered outages. Severe thunderstorms occurred ahead of the cold front and also caused considerable damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Nov 6, 6:45 AM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Nov 6, 6:45 AM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
645 AM EST SUN NOV 6 2005

.AVIATION(12Z-12Z)...
DEEP LOW WRN MI WILL MOVE OVER LAKE SUPERIOR THIS AFTERNOON.  THE
TRAILING COLD FRONT ACROSS CENTRAL INDIANA WILL MOVE ACROSS THE
ENTIRE FORECAST AREA TODAY...EXPECT FROPA AT CLE NR 17Z.  BEHIND
FRONT WINDS SW WINDS WITH GUSTS INTO THE MID 30S.  AHEAD OF FRONT
BKN LINE OF TSRA MOVING INTO NORTH CENTRAL OHIO...MOVING EAST
BETWEEN 50 TO 60 KNOTS.  HAD WIND GUST TO 54 KNOTS WHEN IT MOVED
THROUGH TOL.  COULD SEE SOME TSRA REDEVEOLPMENT NE OH NW PA AHEAD OF
FRONT LATER THIS AFTERNOON AS CONDITIONS BEGIN TO DESTABLIZE.

&&

.SHORT TERM(TODAY-MONDAY)...
FORECAST ON TRACK...NO CHANGES TO WARNINGS OR ADVISORIES EXCEPT TO
MOVE HANCOCK TO HIGH WIND WARNING. WARNING COULD BE EXTENDED IN THE
EASTERN AREAS LATER TODAY AS STRONG WINDS WILL START THERE LATER.

&&

LONG TERM (TUESDAY-SATURDAY)...
START OUT THE EXTDD WITH A FAIRLY FLAT SWLY FLOW ALOFT  TENDING TWD
MORE AMPLIFIED FLOW MID WEEK AS TROF MOVS INTO THE CNTRL U.S.. MODEL
DIFR WITH GFS MUCH MORE AMPLIFIED THAN ENS FCST AND ECWMF. FOLLOWING
HPC GUID WENT WITH MORE AMPLIFIED SOLN BUT NEARLY AS MUCH AS OPN
GFS. THIS SHOULD BRING THE TROF THRU THE AREA BY FRI. CDFNT WILL
MOVE THRU ON WED WITH WAVE PSBL ALG FNT THU KEEPING SOME SHWRS IN
OVER THE ERN AREAS. THIS FOLLOWED BY HIGH PRESSURE AND FAIR WEATHER
FOR THU AND FRIDAY. STILL TEMPS NEAR OR ABV NORMAL.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...HIGH WIND WARNING FOR N OHIO OHZ003-006>014-017>023-089
FROM 7 AM SUNDAY TO 7 PM SUNDAY.
WIND ADVISORY FOR REMAINDER OF N OHIO OHZ027>033-036>038-047 FROM 7
AM SUNDAY TO 7 PM SUNDAY.
GALE WARNING LAKE ERIE WEST HALF 12Z SUNDAY THRU 08Z MONDAY.
STORM WARNING LAKE ERIE EAST HALF 12Z SUNDAY THRU 08Z MONDAY.
.PA...HIGH WIND WARNING FOR NORTHWEST PA PAZ001-002-003 FROM 7AM
SUNDAY TO 7 PM SUNDAY.
GALE WARNING LAKE ERIE WEST HALF 12Z SUNDAY THRU 08Z MONDAY.
STORM WARNING LAKE ERIE EAST HALF 12Z SUNDAY THRU 08Z MONDAY.

&&

SHORT TERM UPDATE...KOSARIK
SHORT TERM...KIELTYKA
LONG TERM...WCR
AVIATION...DJB
Hazardous weather outlook, Nov 6, 4:21 AM EST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
421 AM EST SUN NOV 6 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-070930-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-
421 AM EST SUN NOV 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
SOME OF THE THUNDERSTORMS MAINLY THIS MORNING WILL BE SEVERE WITH
DAMAGING WINDS THE MAIN THREAT. A HIGH WIND WARNING IS IN EFFECT
FOR THE NORTH AREAS WITH A WIND ADVISORY ELSEWHERE TODAY. THE HIGH
WIND WARNING AND WIND ADVISORY IS BECAUSE OF A COLD FRONT AND
STRONG LOW PRESSURE THAT WILL SWEEP THROUGH THE AREA. TREES AND
POWER LINES COULD COME DOWN IN THE WARNING AREA WITH MAINLY LIMBS
AND JUST A FEW TREES AND POWER LINES IN THE ADVISORY AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NECESSARY MAINLY THIS MORNING.

LEZ142>149-162>169-070930-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
421 AM EST SUN NOV 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT
GALE AND OR STORM WARNINGS IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NECESSARY MAINLY THIS MORNING.

In the hours before

Local storm report, Nov 6, 4:47 AM EST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
447 AM EST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 AM     TSTM WND GST     TOLEDO                  41.66N 83.58W
11/06/2005  59 MPH           LUCAS              OH   TRAINED SPOTTER

            AT LATHOB AND BANCROFT ON THE WESTSIDE OF TOLEDO.

&&

KIELTYKA
Local storm report, Nov 6, 6:49 AM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
649 AM EST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     TSTM WND DMG     BOWLING GREEN           41.38N 83.65W
11/06/2005                   WOOD               OH   LAW ENFORCEMENT

            SEVERAL POLES AND A BARN BLOWN DOWN...CATTLE RUNNING IN
            THE ROAD.

0530 AM     TSTM WND DMG     GIBSONBURG              41.39N 83.32W
11/06/2005                   SANDUSKY           OH   AMATEUR RADIO

            LARGE LIMB DOWN ON HOUSE AND BLOCKING ROAD.

0530 AM     TSTM WND DMG     WOODVILLE               41.45N 83.36W
11/06/2005                   SANDUSKY           OH   AMATEUR RADIO

            TREE LIMB AND POWERLINE DOWN ON HOUSE.

0545 AM     TSTM WND DMG     PORT CLINTON            41.51N 82.94W
11/06/2005                   OTTAWA             OH   LAW ENFORCEMENT

            TREE DOWN ON TRAILER IN PORTAGE TOWNSHIP.TWO TREES DOWN
            IN CATAWBA TOWNSHIP.

&&

KIELTYKA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 high wind. Local standard time, as filed.

High Wind, Ashtabula

When
November 6, 8:00 AM EST to 6:00 PM EST
Where
Ashtabula forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
41.896, -80.759 (the zone’s center; the record gives no point)

High Wind, Cuyahoga

When
November 6, 8:00 AM EST to 6:00 PM EST
Where
Cuyahoga forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
LAW ENFORCEMENT
Coordinates
41.479, -81.678 (the zone’s center; the record gives no point)

High Wind, Erie

When
November 6, 8:00 AM EST to 6:00 PM EST
Where
Erie forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
41.432, -82.700 (the zone’s center; the record gives no point)

High Wind, Geauga

When
November 6, 8:00 AM EST to 6:00 PM EST
Where
Geauga forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
41.500, -81.179 (the zone’s center; the record gives no point)

High Wind, Hancock

When
November 6, 8:00 AM EST to 6:00 PM EST
Where
Hancock forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
41.002, -83.666 (the zone’s center; the record gives no point)

High Wind, Huron

When
November 6, 8:00 AM EST to 6:00 PM EST
Where
Huron forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
41.146, -82.598 (the zone’s center; the record gives no point)

High Wind, Lake

When
November 6, 8:00 AM EST to 6:00 PM EST
Where
Lake forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
41.714, -81.245 (the zone’s center; the record gives no point)

High Wind, Lorain

When
November 6, 8:00 AM EST to 6:00 PM EST
Where
Lorain forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
LAW ENFORCEMENT
Coordinates
41.453, -82.151 (the zone’s center; the record gives no point)

High Wind, Lucas

When
November 6, 8:00 AM EST to 2:00 PM EST
Where
Lucas forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
LAW ENFORCEMENT
Coordinates
41.684, -83.468 (the zone’s center; the record gives no point)

High Wind, Medina

When
November 6, 8:00 AM EST to 6:00 PM EST
Where
Medina forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
41.118, -81.900 (the zone’s center; the record gives no point)

High Wind, Ottawa

When
November 6, 8:00 AM EST to 2:00 PM EST
Where
Ottawa forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
41.497, -82.941 (the zone’s center; the record gives no point)

High Wind, Portage

When
November 6, 8:00 AM EST to 6:00 PM EST
Where
Portage forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
41.168, -81.197 (the zone’s center; the record gives no point)

High Wind, Sandusky

When
November 6, 8:00 AM EST to 6:00 PM EST
Where
Sandusky forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
41.357, -83.144 (the zone’s center; the record gives no point)

High Wind, Seneca

When
November 6, 8:00 AM EST to 6:00 PM EST
Where
Seneca forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
41.124, -83.128 (the zone’s center; the record gives no point)

High Wind, Summit

When
November 6, 8:00 AM EST to 6:00 PM EST
Where
Summit forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
41.126, -81.532 (the zone’s center; the record gives no point)

High Wind, Trumbull

When
November 6, 8:00 AM EST to 6:00 PM EST
Where
Trumbull forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
41.317, -80.761 (the zone’s center; the record gives no point)

High Wind, Wood

When
November 6, 8:00 AM EST to 2:00 PM EST
Where
Wood forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
41.362, -83.623 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484459, 5484460, 5484461, 5484462, 5484463, 5484464, 5484465, 5484466, 5484467, 5484468, 5484469, 5484470, 5484471, 5484472, 5484473, 5484474, 5484475.